Key result
Neuroleptic malignant syndrome linked to unusual cardiac troponin I elevation resolving with cardiology treatment.
Why the study?
Neuroleptic malignant syndrome is a life-threatening neurological emergency, and its relationship with abnormally elevated cardiac troponin I is described.
Case Report (n=1)
No
Cardiac troponin I may be abnormally elevated in patients with neuroleptic malignant syndrome, highlighting the potential need for monitoring TNI concentrations in these patients.
May warrant troponin monitoring in neuroleptic malignant syndrome; hypothesis-generating case report requiring confirmation.
Neuroleptic malignant syndrome (NMS) is a life-threatening neurological emergency that is primarily characterized by altered consciousness, hyperpyrexia, muscular rigidity, and autonomic instability. Here, we describe a unique case of NMS. A 54-year-old woman with major depressive disorder (MDD) was admitted to our hospital to relieve painful emotions; her laboratory tests and physical examinations were unremarkable. Her medication regime was as follows: day 1, quetiapine (200 mg), clonazepam (2 mg), and zopiclone (7.5 mg); day 2, olanzapine (5 mg) and sertraline (100 mg); day 3, olanzapine (15 mg), sertraline (100 mg), zopiclone (7.5 mg), and clonazepam (2 mg); day 4, olanzapine (15 mg) and haloperidol (5 mg); and day 5, sertraline (50 mg) and olanzapine (5 mg). The patient then developed NMS, and a series of tests showed further abnormalities. Unusually, her cardiac troponin I (TNI) was abnormally elevated as her NMS symptoms worsened, but gradually decreased after she was transferred to the cardiology department for treatment. The increased TNI was suspected to be related to the NMS. Here, we provide several potential explanations for the relationship between TNI and NMS. Based on the present case, it may be important to measure and monitor TNI concentrations in NMS patients.
No takes yet. Share an insight, caveat, or question.
Wang et al. (2020) conducted a case report in Neuroleptic malignant syndrome (n=1). Psychotropic medications (quetiapine, clonazepam, zopiclone, olanzapine, sertraline, haloperidol) was evaluated on Cardiac troponin I (TNI) concentration. A 54-year-old woman developed neuroleptic malignant syndrome accompanied by an unusual, abnormal elevation in cardiac troponin I that gradually decreased after cardiology treatment.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: